MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 ACTIS COLLARED HIGH SIZE 7; HIP FEMORAL STEM

DEPUY FRANCE SAS - 3003895575 ACTIS COLLARED HIGH SIZE 7; HIP FEMORAL STEM
Catalog Number 101012070
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Fracture of an actis prosthetic neck; also an fracture of the ceramic insert; implantation: 2019 1st revision was at the year 2021.Reason: first fracture of the ceramic insert.Again implantation of an ceramic insert and also the ceramic head was changed; 2nd revision was (b)(6) 2024 - again fracture of the ceramic insert and also the actis neck broke.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: fracture of an actis prosthetic neck; also an fracture of the ceramic insert; implantation: 2019.1st revision was at the year 2021.Reason: first fracture of the ceramic insert.Again implantation of an ceramic insert and also the ceramic head was changed; 2nd revision was yesterday - again fracture of the ceramic insert and also the actis neck broke; actis was changed to corail implant; pinnacle 100 and the insert were changed to pinnacle sector + altrx poly insert.The product returned to depuy synthes for evaluation.The complaint unit was forwarded to the depuy material science lab in warsaw for further evaluation.Visual analysis of the returned device found that the actis collared high size 7 presents sings of organic material and what appears to be bone ingrowth adhered to the fixation surface.Additionally, the device was fractured from the neck section, the broken fragment was returned for evaluation.The majority of the fracture surface exhibited fatigue characteristics, which is consistent with low stress high cycle fatigue, as higher stress would lead to a larger overload region.No material or manufacturing defects were observed in the actis femoral stem that could have contributed to facture initiation and/or propagation to failure.All evidence suggests the stem exhibited high strength and good ductility.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the fracture of the neck of the stem cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.The overall complaint was confirmed as the observed condition of the actis collared high size 7 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [101012070/j1371t] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device [101012070/j1371t] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.H11 additional narrative: corrected: d4 primary udi number, h3.

Brand Name
ACTIS COLLARED HIGH SIZE 7
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18969819
Report Number1818910-2024-06512
Device Sequence Number6154896
Product Code MEH
UDI-Device Identifier10603295380597
UDI-Public(01)10603295380597(17)281130(10)J1371T
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K202472
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101012070
Device Lot NumberJ1371T
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer04/15/2024
05/27/2024
06/10/2024
08/19/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date04/16/2024
05/28/2024
06/12/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK HIP ACETABULAR CUP PINNACLE; UNK HIP ACETABULAR LINER CERAMIC; UNK HIP FEMORAL HEAD CERAMIC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown